MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1191025
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Hernia (2240)
Date of Event 08/15/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of the phasix mesh, the patient was diagnosed with abdomen bulge/hernia.The clinician has assessed the patient¿s hernia recurrence as being definitely related to the study device and to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use, supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records shows product was manufactured to specification.This mdr represents the ae of hernia recurrence.Additional mdr was previously submitted to represent ae of seroma.Note, the date of event is considered as the best estimate (b)(6) 2022), based on the available information.Not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial (b)(4): (b)(6) 2021 - the subject patient underwent an open resection of a pelvic mass, during which a bard/davol phasix mesh onlay was placed and secured in place with absorbable monofilament 2.0 vicryl sutures.The surgery was done without trimming the phasix mesh and the midline fascia was completely closed.A 3cm overlap in all directions was achieved.Prophylactic antibiotic rocephin were used perioperatively.Skin closure was achieved with long-term absorbable suture and surgical glue.It was reported that the subject patient was diagnosed with abdomen bulging/hernia in aug-2022.As reported, the subject patient will undergo scan on (b)(6) 2022.As reported, the reported adverse event (abdomen bulge/hernia) has been assessed per clinician as definitely related to the study device and definitely related to the procedure and recovering/resolving.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) or uade (unanticipated adverse device event).
 
Additional Manufacturer Narrative
As reported, post implant of the phasix mesh, the patient was diagnosed with abdomen bulge/hernia.The clinician has assessed the patient¿s hernia recurrence as being definitely related to the study device and to the procedure.However, based on the information provided, no conclusion can be made.Hernia recurrence is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use, supplied with the device lists hernia recurrence as a possible complication.Review of manufacturing records shows product was manufactured to specification.Note, the date of event is considered as the best estimate (15-aug-2022), based on the available information.Addendum: this supplemental report is submitted to document the patient underwent an mri scan confirming the presence of a ventral hernia.Based on the additional information received, there is no change to the initial determination, no conclusions can be made.This supplemental mdr represents the ae of hernia recurrence.An additional mdr was previously submitted to represent the ae of seroma.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.
 
Event or Problem Description
As reported per clinical trial dvl-he-018: (b)(6) 2021 - the subject patient underwent an open resection of a pelvic mass, during which a bard/davol phasix mesh onlay was placed and secured in place with absorbable monofilament 2.0 vicryl sutures.The surgery was done without trimming the phasix mesh and the midline fascia was completely closed.A 3cm overlap in all directions was achieved.Prophylactic antibiotic rocephin were used perioperatively.Skin closure was achieved with long-term absorbable suture and surgical glue.It was reported that the subject patient was diagnosed with abdomen bulging/hernia in (b)(6) 2022.As reported, the subject patient will undergo scan on (b)(6) 2022.As reported, the reported adverse event (abdomen bulge/hernia) has been assessed per clinician as definitely related to the study device and definitely related to the procedure and recovering/resolving.The ae has been assessed as mild in severity.The reported ae does not meet the definition of a sae (serious adverse event) or uade (unanticipated adverse device event).

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15478144
Report Number1213643-2022-00629
Device Sequence Number20334957
Product Code OOD
UDI-Device Identifier00801741107580
UDI-Public(01)00801741107580
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Catalogue Number1191025
Device Lot NumberHUEV1630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/06/2022
Supplement Date Received by Manufacturer12/16/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date01/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/31/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR
Patient SexFemale
Patient Weight116 KG